Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Heart of a Hawk

Personality changes?

Recommended Posts

My husband was diagnosed about 4 years ago, and thankfully, only tremors so far, controlled pretty well by meds.

But he's become increasingly irritated, to the point where we hardly talk anymore. He's always been a negative person, but one of the things I've always loved about him is the fact that he's even-keeled. But it seems everything out of his mouth now is critical, or he sounds peeved. When I (or his children) point it out, he gets more defensive and upset.

I've seen that Depression can happen, but I don't think this is depression. 

Can someone tell me if this is a symptom of the disease? I haven't seen anything specific online, and it would help me to know.

Thank you

Share this post


Link to post
Share on other sites
waruna01    44

It may be depression slowly creeping in. May be he needs to have his Sinemet dose optimized with additional or frequent doses. Use can also try Ashwaghnda as a safe herbal anti-depressant 

Share this post


Link to post
Share on other sites
MurrayPD2    219

Ashwaghanda isn't necessarily safe for me.   I had some of those things you mention.  Definitely agree that his PD meds should be well balanced.  Also, I have found some meds, like Cymbalta, actually help me and PD.  I never had a Psych before, but I do now.  She prescribed a mood stabilizing medicine which has also helped.  In my case, I felt like I was letting my family down and they expected too much.  Just negative thinking really, but I now understand that was PD and me (pre-diagnosis) trying to handle life without knowing how.  It is really a viscous cycle.  PD is causing more stress and the added stress of trying to deal with PD while the stress is actually fueling the PD.

  • Like 1

Share this post


Link to post
Share on other sites

Murray - I'm so sorry. I feel bad even asking on the forum, because he really isn't bad yet. He's still bicycling and flying (plane). But this isn't the guy I married, and so I thought I'd ask. Glad you sought help. Hang in.

Share this post


Link to post
Share on other sites
MurrayPD2    219

It is good that you are trying to understand and help him.  I just used my examples to hopefully help.   No need to apologize. B)

There are lots of options and help available.  That is the good part.  Have you called NPF?  They helped us understand a few things... for free.  I recommend calling together. 

I am sorry to hear of your struggles.  PD can affect many things.  Since he is a pilot, I suggest having a plan to figure out what is next when it is adversely affecting his job.  I know pilots hate to be grounded, but PD has a way of forcing us to make new plans.

I hope things go well.

  • Like 2

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×